Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 308, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 26, 2007, 8:17 PM EDT for Oneida County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 8:17 PM EDT (00:17 UTC)
- Expired
- Sep 26, 2007, 9:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 7:45 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 26, 7:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 745 PM EDT WED SEP 26 2007 .SYNOPSIS... A MEANDERING FRONTAL SYSTEM WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE REGION INTO THURSDAY NIGHT. A FEW SHOWERS WILL STILL BE POSSIBLE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE PASSES BY, THEN HIGH PRESSURE WILL BUILD INTO THE REGION WITH FAIR WEATHER AND SEASONABLE TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AREA IS BEING MONITORED FOR A SVR TSTM WATCH. DISC WILL BE BRIEF. LEE TROF OVER OUR SE ZONES AND A WEAK FNT/BNDRY DROPPING INTO THE SRN TIER THIS EVNG. BOTH OF THESE BNDRYS WILL SERVE AS A FOCUS FOR TSRA DVLPMNT. MODIFIED MEAN LAYER 12Z BUF PROFILE, USING 86/66 FOR SFC CONDITIONS, GIVES US 1350 J/KG FOR CAPE, LI OF -3 TO -4. BRNS SUGGESTING ORGANIZED CONVECTION PSBL WITH VALUES IN THE TEENS, AND BRN SHEAR VALUES FCST TO BE 60-80 OVER CNTRL NY. ACTIVITY SHUD WIND DOWN LATER THIS EVNG AFTER SS. && .SHORT TERM /9 PM THIS EVENING THROUGH SATURDAY/... INTERESTING TO NOTE THAT BOTH THE NAM/GFS TRY TO DVLP CONVECTION ALONG THE PREFNTL TROF OVER SE ZONES LATE. WILL STAY WITH CHC TO LIKELY POPS ALL ZONES TNGT. PRECIPITABLE WATER VALUES AT BUF ARE 236% ABV NORMAL (1.78 INCHES). IF THE FNT SETS-UP TNGT ALONG AN E-W AXIS NEAR THE SRN TIER, MBE VECTORS SUGGEST THAT SOME TRAINING WOULD BE POSSIBLE. WEVE BEEN VERY DRY AND CAN HANDLE ALOT OF RAIN ATTM, BUT SOMETHING TO KEEP IN MIND. BETTER CHCS FOR +RA APPEAR TO BE TMRW AND TMRW NGT AS FNTL WAVE LIFTS THRU THE AREA. RETAINED CAT/LIKELY POPS FOR THESE TIME PDS. MDLS ARE INDICATING THE UPR LVL TROF WILL BE A BIT MORE VIGOROUS THAN PREV DEPICTED FOR FRI...AND REALLY CANT RULE OUT SCT -SHRA ANY AREAS DUE TO COLD POOL ALOFT...BUT BEST CHCS WOULD APPEAR TO BE ACRS UPSTATE. FAIR WX FOR SAT AS HIGH PRES BUILDS IN. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NEGATIVE PNA PATTERN EXPECTED TO CONTINUE THROUGH EXTENDED PERIOD. TEMPS WILL REMAIN ABOVE NORMAL WITH DRY CONDITIONS. WEAK SFC TROF MAY BRUSH AREA ON MONDAY BUT FOR NOW PRECIP SHOULD REMAIN NORTH OF REGION. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A COLD FRONT DROPPING SOUTH ACROSS THE AREA WILL STALL OVER THE NEW YORK/PENNSYLVANIA BORDER THIS EVENING. THUNDERSTORMS ARE MOST LIKELY DURING THE 00Z TO 03Z TIME FRAME THIS EVENING, FOLLOWED BY CHCS FOR SHOWERS WITH THE MOST WIDESPREAD ACTIVITY EXPECTED ACROSS SYR AND RME, WHERE SHOWERS MAY PERSIST FOR MUCH OF THE NIGHT. WITH THE EXCEPTION OF LOWER CONDITIONS IN THUNDERSTORMS, IT LOOKS LIKE MUCH OF THE AREA WILL SEE VFR CEILINGS THRU THE NIGHT WITH SOME LIGHT MVFR FOG DEVELOPING AFTER 06Z. BEST CHC FOR SOME LOWER STRATUS AND MVFR CEILINGS WILL BE ACROSS SYR, RME AND PSBLY ITH...WHERE SHRA AND HIGHER MOISTURE WILL PERSIST. LGT SHRA MAY PERSIST THRU THE MORNING AT SYR AND RME, BUT MUCH OF THE AREA MAY SEE A BREAK IN PRECIP FOR MUCH OF THURSDAY, ESP AT ELM, BGM AND AVP AS WE AWAIT FRONTAL WAVE LATER IN THE AFTERNOON. THIS WAVE WILL BRING MORE WIDESPREAD SHRA TO THE AREA. THIS FAR OUT...HAVE KEPT SHOWERS VFR, BUT THERE IS THE POTENTIAL FOR SOME HEAVY DOWNPOURS AND LOWER CIG/VISBY CONDTIONS. LIGHT AND VARIABLE OVERNIGHT. SOUTHWEST WINDS LESS THAN 10 KNOTS THURSDAY. OUTLOOK...SHRA WILL CONTINUE TO BRING THE POTENTIAL FOR RESTRICTIONS INTO FRIDAY BEFORE FINALLY PULLING OUT DURING THE EVENING. GENERALLY VFR CONDITIONS ARE EXPECTED FOR THE WEEKEND OUTSIDE OF MORNING FOG AT ELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
Hazardous weather outlook, Sep 26, 3:05 AM EDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 305 AM EDT WED SEP 26 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-270715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 305 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON, AHEAD OF AN ATMOSPHERIC DISTURBANCE. A LINE OF THUNDERSTORMS IS THE MOST LIKELY SCENARIO. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS, AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PADAVONA
In the hours before
Special weather statement, Sep 26, 5:45 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 545 PM EDT WED SEP 26 2007 PAZ048-262245- PIKE PA- 545 PM EDT WED SEP 26 2007 ...CLUSTER OF THUNDERSTORMS MOVING INTO PORTIONS OF PIKE COUNTY... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PECKS POND TO MOUNT POCONO AND POCONO PINES. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE NEAR... GREELEY AT 600 PM EDT... TWIN LAKES AT 605 PM EDT... THE STORMS WILL CONTINUE TO AFFECT THE PECKS POND AREA THROUGH 615 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. NICOSIA
Local storm report, Sep 26, 6:00 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
600 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ELMIRA 42.09N 76.81W
09/26/2007 CHEMUNG NY AMATEUR RADIO
TREES AND WIRES WERE BLOWN DOWN BY THUNDERSTORM WINDS.
TREES WERE BLOCKING SOME ROADWAYS IN ELMIRA.
&&
DJNSpecial weather statement, Sep 26, 7:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 708 PM EDT WED SEP 26 2007 NYZ056-PAZ039-270000- BROOME NY-SUSQUEHANNA PA- 708 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SUSQUEHANNA AND BROOME COUNTIES... * AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LITTLE MEADOWS...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VESTAL CENTER AND VESTAL AT 715 PM EDT... ENDWELL AT 720 PM EDT... BRACKNEY AND JOHNSON CITY AT 725 PM EDT... BINGHAMTON AT 730 PM EDT... CONKLIN AND PORT DICKINSON AT 735 PM EDT... KIRKWOOD AND PORT CRANE AT 740 PM EDT... SANITARIA SPRINGS AT 750 PM EDT... WINDSOR AT 755 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Special weather statement, Sep 26, 7:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 710 PM EDT WED SEP 26 2007 NYZ018-270015- ONONDAGA NY- 710 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER ONONDAGA COUNTY... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CICERO TO SYRACUSE TO ONONDAGA...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... SYRACUSE AND ONONDAGA AT 715 PM EDT... NEDROW AND LOWER SOUTH BAY AT 720 PM EDT... DEWITT AND EAST SYRACUSE AT 725 PM EDT... MINOA AND LYNDON AT 730 PM EDT... POMPEY AND FAYETTEVILLE AT 735 PM EDT... MANLIUS AND KIRKVILLE AT 740 PM EDT... WATERVALE AT 745 PM EDT... THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...AND COULD CAUSE LOCALIZED URBAN FLOODING OF ROADS AND POOR DRAINAGE AREAS IN THE GREATER SYRACUSE AREA. NICOSIA
Special weather statement, Sep 26, 7:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 727 PM EDT WED SEP 26 2007 NYZ018-036-037-270030- MADISON NY-ONEIDA NY-ONONDAGA NY- 727 PM EDT WED SEP 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MADISION COUNTY AND SOUTHWESTERN ONEIDA COUNTY... * AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CICERO TO EAST SYRACUSE TO NEDROW...AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FAYETTEVILLE AND BRIDGEPORT AT 735 PM EDT... MANLIUS AND KIRKVILLE AT 740 PM EDT... LAKEPORT AT 745 PM EDT... ORAN AT 750 PM EDT... SULLIVAN AND CHITTENANGO AT 755 PM EDT... SOUTH BAY AT 800 PM EDT... VERONA BEACH AND UNION CORNERS AT 805 PM EDT... VIENNA AND CANASTOTA AT 810 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. NICOSIA
Local storm report, Sep 26, 8:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST MANLIUS 43.00N 75.98W
09/26/2007 E50.00 MPH ONONDAGA NY TRAINED SPOTTER
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:02 PM EDT | Tornado Warning | BGM | Madison | 28 min |
| Sep 26, 8:30 PM EDT | Tornado Warning | BGM | Oneida | 37 min |
| Sep 27, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 49 min |
| Sep 27, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 46 min |
| Sep 27, 6:02 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 33 min |
| Sep 27, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Sep 27, 7:27 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 63 min |
| Sep 27, 6:42 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.